Mid-node admissible spaces for quadratic triangular arbitrarily curved 2D finite elements

A. Z I Salem, Scott A. Canann, Sunil Saigal

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

This paper presents the extension of the mid-node admissible space (MAS) concept for two-dimensional quadratic triangular element (2DQTE) to the case when more than one edge is curved. The mathematical background for the MAS for 2DQTE with more than one edge curved is developed. A metric, based on the determination of the Jacobian distribution, whose evaluation and implementation is aided through the use of the MAS is developed. The evaluation of the quality of an element based on this metric and procedures to repair an element to produce better results are also presented.

Original languageEnglish (US)
Pages (from-to)253-272
Number of pages20
JournalInternational Journal for Numerical Methods in Engineering
Volume50
Issue number2
DOIs
StatePublished - Jan 1 2001
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Engineering (miscellaneous)
  • Computational Mechanics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Mid-node admissible spaces for quadratic triangular arbitrarily curved 2D finite elements'. Together they form a unique fingerprint.

Cite this